Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2011, 6:12 PM CST for 6 parishes in Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 6:12 PM CST (00:12 UTC)
- Expired
- Feb 24, 2011, 7:00 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:30 PM CST | TSTM WND DMG | 8 N Quitman, LA | TREE DOWNED ON HWY 167 IN THE COMMUNITY OF CLAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS54 KSHV 250012 SVRSHV LAC013-049-061-069-081-127-250100- /O.NEW.KSHV.SV.W.0015.110225T0012Z-110225T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 612 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF JONESBORO... SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... NORTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA... SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... EXTREME NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... EAST CENTRAL RED RIVER PARISH IN NORTHWEST LOUISIANA... * UNTIL 700 PM CST * AT 608 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF JONESBORO TO 28 MILES WEST OF JONESBORO...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF GRAMBLING TO 28 MILES NORTH OF NATCHITOCHES...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUCKY...LIBERTY HILL...SALINE...FRIENDSHIP...QUITMAN...HODGE... NORTH HODGE AND EAST HODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3209 9274 3212 9325 3247 9288 3253 9241 TIME...MOT...LOC 0012Z 277DEG 53KT 3247 9281 3215 9312 $$ PARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:43 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 24, 5:43 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 543 PM CST THU FEB 24 2011 .UPDATE... TO REMOVE SEVERAL COUNTIES FROM THE TORNADO WATCH. WESTERN AREA PROFILERS...EVEN OUR VAD ON THE 88D NOW SHOWING A GOOD WESTERLY FLOW IN THE LOWER LEVELS. PLUS THE NEW DEVELOPMENT OVER OK AHEAD OF THE COLD FRONT LACKS LUSTER AND SHOULD NOT CAUSE ANY PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... SHV 45 62 44 73 60 / 50 0 10 10 30 MLU 50 60 41 72 60 / 80 0 10 10 30 DEQ 38 57 35 70 56 / 20 0 10 10 30 TXK 41 56 40 70 59 / 20 0 10 10 30 ELD 45 57 39 70 58 / 80 0 10 10 30 TYR 41 60 45 73 60 / 10 0 10 10 20 GGG 42 59 43 73 60 / 10 0 10 10 20 LFK 47 68 46 74 61 / 20 0 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Feb 24, 12:12 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CST THU FEB 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30 CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR THIS EVENING. 24
In the hours before
Local storm report, Feb 24, 5:45 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 E COTTON VALLEY 32.81N 93.37W
02/24/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWNED
0517 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
02/24/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWNED
&&
12Local storm report, Feb 24, 5:53 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 6 E SHONGALOO 32.94N 93.19W
02/24/2011 CLAIBORNE LA PUBLIC
GAZEBO AND VEHICLE DAMAGED...OUTBUILDING WITH 5 FEET OF
STEEL RODS IMBEDDED UNDERGROUND LIFTED.
&&
12Local storm report, Feb 24, 6:07 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG 2 S MOUNT HOLLY 33.27N 92.97W
02/24/2011 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 82 AT THE COLUMBIA AND UNION
COUNTY LINE
&&
MMAYEAUXLocal storm report, Feb 24, 6:07 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 S MOUNT HOLLY 33.27N 92.97W
02/24/2011 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 82 AT THE COLUMBIA AND UNION
COUNTY LINE
&&
MMAYEAUXLocal storm report, Feb 24, 6:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG ATHENS 32.65N 93.03W
02/24/2011 CLAIBORNE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED
&&
12Local storm report, Feb 24, 6:09 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 S MAGNOLIA 33.23N 93.24W
02/24/2011 COLUMBIA AR EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 79 SOUTH.
&&
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:40 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 65 min |
| Feb 24, 6:59 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Natchitoches, Winn | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.